MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMERLOCK(TM) 2 IMPLANT KIT 15 X 5 MM, 1O DEGREES, MEDIUM; PIN,FIXATION,SMOOTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMERLOCK(TM) 2 IMPLANT KIT 15 X 5 MM, 1O DEGREES, MEDIUM; PIN,FIXATION,SMOOTH
Model Number HL2MA
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: investigation flow: device interaction/functional.Visual inspection: the hammerlock 2 implant kit (product code: hl2ma & lot number: bhl170769) was received at us cq for the investigation.Visual inspection of the returned device indicated that the inserter was broken prematurely and fully deployed the implant-tab assembly in the original sealed box.Functional test: a functional test was not performed as the complaint condition can be visually confirmed and the item was still in its original sealed package.Dimensional inspection a dimensional analysis was not performed because there is a known issue with the design of the device and a capa has been issued to address it.Document/specification review: this failure mode is a known issue with hl2 implant kits manufactured prior to corrective action implemented as part of capa (b)(4).Corrective actions (design and packaging design changes) identified within the capa were implemented via qcbd change order # 3853, released january 11, 2018.The complaint lot, lot# bhl170769, was manufactured in q4 2017 prior to the implementation of this corrective action.Conclusion: the overall complaint was confirmed as the implant has been deployed while still in its original packaging.Based on the investigation conducted, it has been determined that the most probable root cause for this type of complaint is the historical packaging/device design, with transit/handling being a contributing factor.The potential impact of the design in the complaint condition has already been addressed under the capa.No new product design issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No further action is recommended at this time.Device history lot: manufacturing location: supplier (b)(4), inspection and release by: monument, release to warehouse date(s): dec 13, 2017, quantities 49, 50 and 26 dec 22, 2017 quantity 48, expiration date: oct 17, 2022.Part number: hl2m, hammerlock 2 implant kit 15x5mm/0 degrees/medium, lot number: bhl170769 (non-sterile), lot quantity: 173 total (49, 50, 26 and 48).Nr-0086734 was initiated at op #20, incoming final inspection for two pieces that were found to have been deployed from the insertion stick.The disposition of the nr was rts two and release the remaining forty-eight pieces of that line item.Purchased finished goods travelers met all inspection acceptance criteria apart from the two pieces noted.Inspection sheets, incoming final inspection, ns071411 rev a met all inspection acceptance criteria (apart from the two pieces noted) with each lot 100% inspected for implant attachment to insertion stick.There are no certificates of conformance from biomedical enterprises included in any of these dhrs.This lot met all visual criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device history review: feb 21, 2020: dhr reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection of loaner set it was observed that the hammerlock implant kit was damaged.There was no patient involvement.This complaint involves one (1) device.This is report 1 of 1 for (b)(4).

Brand Name
HAMMERLOCK(TM) 2 IMPLANT KIT 15 X 5 MM, 1O DEGREES, MEDIUM
Common Device Name
PIN,FIXATION,SMOOTH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10033402
Report Number2939274-2020-02285
Device Sequence Number19572304
Product Code HTY
UDI-Device Identifier00810633021477
UDI-Public(01)00810633021477
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K133520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2022
Device Model NumberHL2MA
Device Catalogue NumberHL2MA
Device Lot NumberBHL170769
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2020
Initial Report FDA Received Date05/07/2020
Patient Sequence Number1